Article Text

PDF
A case of clozapine-induced paralytic ileus
  1. Sandeep Rondla,
  2. Steven Crane
  1. Emergency Department, York Hospital, York, UK
  1. Correspondence to:
 Dr S Crane
 Emergency Department, York Hospital, Wigginton Road, York Y031 8HE, UK; steven.crane{at}york.nhs.uk

Abstract

Clozapine is a prototypical second-generation antipsychotic, which has been found to be associated with various adverse effects. Although emphasis has mainly been placed on its haematological and metabolic side effects, less attention has been paid to its anticholinergic effects. One such problem is that of a paralytic ileus. A case of a young man with psychosis who developed a paralytic ileus while on treatment with clozapine is described here.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

  • Informed consent was obtained for publication of the person’s details in this report and figure 1.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.